Thinking of getting a wax with your esthetician, or at your local nail salon? If you’re using an oral or topic Acne Medication you might want to rethink it!

Many of us have either experience or had a friend tell us that they got “burned” from getting a wax. This typically is red and shiny, then tends to scab a couple days later. It may look like a burn, but it’s actually not.

This mark is often caused because you are using an acne medication, being a cream or a pill it still effects your skin and the way you wax. These medications cause the creation of new skin to accelerate and thin. When you get a wax when your skin is thinned the wax often pulls deeper layers of skin, which is essentially what causes the “burn”. Another Misconception about these medications and creams is that using it on just a small area of your face won’t effect your waxing which is simply not true. No matter what part of your face your are applying this to, it alters the skin all over your face.

What can you do to help prevent this? Tell your technician that you are using these, that way they can use a gentler type of wax and alter the way they wax you to fit your skin! Also, If you know you will be waxing for a special occasion you can discontinue your use for this!

Here is a list of medications you should discontinue using 3 months before your wax- Adapalene, Differin, Retin A, Epiduo, Duac. Tazarotone, Tazarac, Renova, Isotretinion.

Thank you for your cooperation in enhancing your waxing experience with us!